Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 11, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Oct 26, 2006, 4:24 AM CDT for 24 counties in Texas. It took effect at Oct 26, 2006, 5:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2006, 4:24 AM CDT (09:24 UTC)
- In effect from
- Oct 26, 2006, 5:00 PM CDT
- Expired
- Oct 27, 2006, 7:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3147 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 4:20 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 26, 4:20 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 420 AM CDT THU OCT 26 2006 .SHORT TERM... POTENTIAL FOR DAMAGING WIND GUSTS EXISTS FOR TODAY AS A POTENT UPPER LOW AND ASSOCIATED VORT MAX PUSHES THROUGH THE AREA. WATER VAPOR IMAGERY DEPICTS THIS FEATURE ROTATING OVER THE UTAH/COLORADO BORDER EARLY THIS MORNING AND THIS FEATURE WILL CONTINUE TO DIG TO THE SOUTHEAST TODAY...PLACING THE SOUTHERN PANHANDLE AND SOUTH/ROLLING PLAINS IN THE TIGHTEST GRADIENT. IN ADDITION TO AN IMPRESSIVE 55-60 KNOT CORE OF 700 MB WINDS FORECAST BY THE HIGHER RESOLUTION NAM12 OUTPUT...LOCAL OFFICE DECISION CHECKLIST SUPPORTS HIGH WIND WARNING ISSUANCE WITH A 70 METER GRADIENT AT 700 MB STRETCHING NORMAL TO THE APPROACHING CYCLONIC CIRCULATION OVER THE FORECAST AREA...YIELDING SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. HOWEVER... GIVEN THE GFS/NAM SOUNDING PROFILES...DRY ADIABATIC LAPSE RATES INTO THE BASE OF THE SUBSIDENCE INVERSION AROUND 700 MB WILL ALLOW FOR MODERATE TO STRONG MIXING AND SUPPORT GUSTS TO AROUND 60 MPH ACROSS A FEW LOCATIONS. BLOWING DUST WILL CONTINUE TO BE FORECAST FOR OBVIOUS REASONS AND HAVE EXTENDED THIS IMPACT INTO THIS EVENING. MINOR MODIFICATIONS WERE MADE TO THE TIMING OF THE ORIGINAL HIGH WIND WATCH TO ACCOUNT FOR A SUBTLE DECREASE IN FORWARD MOTION OF THE APPROACHING SYSTEM...WITH THE HIGH WIND WARNING RUNNING FROM NOON THROUGH 7PM...FOLLOWED BY A WIND ADVISORY THROUGH 7 AM FRIDAY MORNING. IN THE POST-FRONTAL AIRMASS LATER TONIGHT...EXPECT AN INCREASE IN CLOUDS IN THE BOUNDARY LAYER TO AROUND 750 MB BETWEEN 06Z-12Z...AND THIS WILL LIKELY OFFSET HIGHER WIND GUSTS WHICH WOULD HAVE OCCURRED WITH THE SECONDARY WIND SPEED MAX PENETRATING THE AREA FROM THE NORTH. THE WINDS WILL GRADUALLY SUBSIDE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA LATER TONIGHT AND INTO FRIDAY MORNING. BML.10 .LONG TERM... PRIMARY ATTENTION GIVEN TO WIND EVENT THAT WILL UNFOLD TODAY. IT DOES APPEAR THAT WINDS WILL REMAIN UP EVEN THROUGH MUCH OF THE DAY FRIDAY BEFORE FINALLY RELAXING BY EVENING. WE HAVE DECIDED TO END THE WIND ADVISORY AT 12Z FRIDAY GIVEN WEAKENING LOW-LEVEL PRESSURE/HEIGHT GRADIENT...INCREASED STABILITY WITH WRAP AROUND CLOUD COVER...DECREASED LOW-LEVEL LAPSE RATES...AND TIME OF DAY ALL FAVORING DECREASED WIND SPEEDS/VERTICAL MOMENTUM TRANSPORT. STILL...MODELS IN GOOD AGREEMENT WITH 40 TO AS MUCH AS 50 KNOT NORTHERLY WINDS AT 850 MB LINGERING OVER THE EASTERN AND ESPECIALLY NORTHEASTERN CWA FRIDAY MORNING. THUS...THIS AREA WILL HAVE TO BE WATCHED...AS WIND ADVISORY CRITERIA MAY BE ABLE TO LINGER LONGER IF VERTICAL MOMENTUM TRANSFER CAN BE REALIZED HERE. FEW CHANGES WERE MADE TO THE REMAINDER OF THE FORECAST. NORTHWEST FLOW SHOULD TRANSITION TO ZONAL FLOW BEFORE AN OPEN MID-LEVEL WAVE APPROACHES WEST TEXAS FROM THE WEST IN THE LATE MONDAY/TUESDAY TIME-FRAME. THIS WILL ALLOW FOR MODERATING TEMPERATURES...WITH SLIGHTLY ABOVE NORMAL HIGHS THROUGH THE WEEKEND AND NEAR NORMAL LOWS. THE PASSING UPPER DISTURBANCE WILL PUSH A FRONT THROUGH THE REGION BY TUESDAY MORNING...AND THIS WILL COOL TEMPERATURES DOWN A BIT. PRECIPITATION CHANCES APPEAR MINIMAL THROUGH THE EXTENDED WITH MOISTURE QUITE LIMITED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 36 63 35 / 10 10 0 0 TULIA 65 38 65 37 / 10 10 0 0 PLAINVIEW 67 38 65 38 / 10 10 0 0 LEVELLAND 67 39 66 37 / 0 10 0 0 LUBBOCK 69 40 65 37 / 0 10 0 0 BROWNFIELD 69 41 66 39 / 0 0 0 0 CHILDRESS 74 45 67 43 / 10 10 0 0 SPUR 74 42 67 41 / 0 10 0 0 ASPERMONT 76 44 68 44 / 0 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS... COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. WIND ADVISORY FROM 7 PM THURSDAY TO 7 AM FRIDAY FOR THE FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS... COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY... PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM. && 10/23
Hazardous weather outlook, Oct 25, 3:27 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 327 PM CDT WED OCT 25 2006 TXZ021>044-262030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 327 PM CDT WED OCT 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAMAGING HIGH WINDS ARE POSSIBLE THURSDAY AS A DEEP LOW PRESSURE SYSTEM CROSSES THE TEXAS PANHANDLE. SUSTAINED WIND SPEEDS TO 40 MPH WITH HIGHER GUSTS ARE POSSIBLE. FOR MORE DETAILED INFORMATION REFER TO THE HIGH WIND WATCH ISSUED AT 323 PM CDT WEDNESDAY OCT 25 2006. ALSO DUE TO THE SLOW MOVEMENT OF THIS SYSTEM ACROSS THE TEXAS PANHANDLE WINDS MAY STAY IN THE 25 TO 35 MPH RANGE WITH HIGHER GUSTS THROUGH LATE THURSDAY EVENING AND INTO THE EARLY FRIDAY MORNING HOURS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:24 AM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 11 hr |
| Oct 26, 12:49 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.